Skip to Content

How long do you have to be off suboxone before you can take methadone or oxycontin and have it work?

Responses (2)

LaurieShay 9 Jan 2012

Depends on the dose of Suboxone you were on, but generally 3 days for the Suboxone to recede from the receptor sites enough to allow the other opiates to seat.

Hrmnee 10 Jan 2012

I have the exact same question. I take 2-4 mgs, a day but usually only 2.

Thor283 10 Jan 2012

You can take a short acting opiate like Oxycodone, Hydrocodone, or even Morphine in 12 hours. I have had to do that more than once since I've been on Sub. You will need a larger than usual dose, and it will wear off faster. You will also not feel a buzz. However, I'm not sure about Methadone. I don't think taking Sub and Methadone close together is a good idea. But I suppose it has been done. If you then need to go back to Sub from Oxy, I suggest you wait until you feel wds, and even then, go back slowly, like 1 mg at a time until you're sure you won't have precipitated wds. This is how I did it and I was fine.

Hrmnee 10 Jan 2012

I will never, no never take Methadone again. It was HELL to get off of!

Thor283 10 Jan 2012

I didn't do well on Mdone neither. In 1997 a PM Doc put me on 110 mg of Methadone to get me off of the 24 Vicodin a day he had put me on. I didn't react well to Methadone. I tapered down to 55 mg a day and couldn't go lower. The wds were too intense and he didn't know about using Clonidine, Baclofen, etc to make the wds milder. So I asked him to switch me back to short acting opiates and I did taper with them. It was very hard, but I did it. I got down to 1 Darvocet a day and couldn't stop taking it because of never ending wds. That was weird. I had detoxed off pain pills 2 other times and nothing like that ever happened. I did finally get off it. But I think it was 2 years later. I don't pretend to know what happened, but I blame it on the Methadone.

Hrmnee 15 Jan 2012

I weaned off of oxy's twice while pregnant, no problem even after 7 years. Then after 3 years on methadone, I couldn't taper,
I would get close, but not off I got down to 20 ngs a day, then I went cold turkey, but after amonrh of hell, I just started 2 mg of sub, but now, new health problems, so who knows if I'll ever get completely off? No, something about taking methadone changed my brain chemistry, and made it so much harder.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions